MAUDE Adverse Event Report: ORTHOPEDIATRICS, CORP 4.0MM CANNULATED CANCELLOUS SCREW, T15 HEXALOBE, FULL THREAD, 50MM; PEDIFRAGMENT SYSTEM

ORTHOPEDIATRICS, CORP 4.0MM CANNULATED CANCELLOUS SCREW, T15 HEXALOBE, FULL THREAD, 50MM; PEDIFRAGMENT SYSTEM
Model Number 00-1005-4050
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reference: (b)(4).Complaint sample was returned for evaluation.Reported event was confirmed.Investigation of the dhr did not reveal any process deviations or indications of manufacturing variations that would contribute to the observed failure mode.Risk management file review was deemed appropriate.Review of the complaint history determined that no further action is required as no trends were identified.Root cause was unable to be determined.Multiple mdr reports were filed for this event, please see associated reports: 3006460162-2020-00028.
 
Event or Problem Description
It was reported that during a surgical procedure, a cannulated cancellous screw broke during tightening.The head of the screw broke off with the threaded portion remaining in the patient.

Brand Name
4.0MM CANNULATED CANCELLOUS SCREW, T15 HEXALOBE, FULL THREAD, 50MM
Common Device Name
PEDIFRAGMENT SYSTEM
Manufacturer (Section D)
ORTHOPEDIATRICS, CORP
2850 frontier drive
warsaw, in
MDR Report Key9717619
Report Number3006460162-2020-00027
Device Sequence Number2353286
Product Code HWC
UDI-Device Identifier00841132113127
UDI-Public(01)00841132113127(10)195676-A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00-1005-4050
Device Catalogue Number00-1005-4050
Device Lot Number195676-A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2020
Initial Report FDA Received Date02/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age16 YR
Patient Weight91